Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2007, 6:48 PM CDT for Alcorn County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 10, 2007, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Alcorn County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:22 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 3:22 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 322 PM CDT TUE JUL 10 2007 .DISCUSSION... CURRENTLY...A VERY MOIST AND MARGINALLY UNSTABLE AIRMASS CONTINUES IN PLACE ACROSS THE MID SOUTH. SURFACE DEWPOINTS ARE IN THE LOW 70S WITH PWS OVER 2 INCHES. SBCAPES RANGE FROM 500-1000 J/KG ACROSS NORTHEAST ARKANSAS AND WEST TENNESSEE WHERE RAIN AND CLOUDS HAVE PERSISTED. THE AIRMASS HAS DESTABILIZED MORE ACROSS NORTHERN MISSISSIPPI WHERE THE SUN HAS MADE AN APPEARANCE AND SBCAPES ARE APPROACHING 3000 J/KG AROUND TUPELO. AN UPPER LEVEL TROF MOVING INTO WESTERN ARKANSAS IS PROVIDING LIFT AND RESULTING IN CONTINUED SHOWER/TSTM DEVELOPMENT ACROSS THE AREA. TONIGHT AND WEDNESDAY...SHORT TERM MODELS ARE IN EXCELLENT AGREEMENT. THE UPPER TROF CURRENTLY ENTERING WESTERN ARKANSAS WILL MOVE THROUGH THE MID SOUTH TONIGHT AND INTO MIDDLE TENNESSEE WEDNESDAY MORNING. THE MODELS ARE MOVING THIS FEATURE MORE QUICKLY AND NO LONGER DEVELOPING A CLOSED SURFACE LOW ALONG THE ASSOCIATED COLD FRONT THAT WILL BE PUSHING INTO THE AREA ON WEDNESDAY MORNING. AS A RESULT EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT WITH PRECIP TAPERING OFF WEDNESDAY MORNING AS THE UPPER SUPPORT MOVES OFF TO THE EAST. DUE TO THE VERY MOIST AIRMASS EXPECT LOCALLY HEAVY RAINFALL OVERNIGHT. THE COLD FRONT WILL MOVE INVOF THE MEMPHIS AREA BY WEDNESDAY AFTERNOON. THERE COULD STILL BE SOME ISOLD/SCT TSTM DEVELOPMENT ALONG AND SOUTH OF THE FRONT WHERE INSTABILITY WILL BE THE GREATEST. WILL LEAVE SMALL POPS IN DURING WEDNESDAY AFTERNOON ACROSS THE SOUTHERN 2/3RDS OF THE FORECAST AREA. WEDNESDAY NIGHT...THE FRONT WILL MOVE TO NEAR THE SOUTHERN BORDER OF THE FORECAST AREA AND WITH LOSS OF HEATING EXPECT AFTERNOON ACTIVITY ACROSS SOUTHERN PORTIONS OF THE AREA TO DIE QUICKLY. WEAK HIGH PRESSURE WILL BUILD ACROSS NORTHERN SECTIONS OF THE MID SOUTH AND SOME DRIER AIR WILL TRY TO PUSH INTO THE REGION. TEMPS WILL BE COOLEST ACROSS NORTHEAST SECTIONS WITH LOWS IN THE LOWER 60S. THURSDAY THROUGH FRIDAY...THE FRONT MEANDERS BACK NORTH INTO THE FORECAST AREA THURSDAY AND THURSDAY NIGHT IN RESPONSE TO AN UPPER LEVEL TROF MOVING THROUGH THE MID MISSISSIPPI VALLEY. AS A RESULT PRECIP CHANCES WILL RETURN. THE FRONT WILL MOVE BACK SOUTH INTO NORTH MISSISSIPPI BY FRIDAY AFTERNOON AS THE TROF MOVES EAST OF THE REGION AND HIGH PRESSURE TRIES TO BUILD ACROSS NORTHERN SECTIONS OF THE MID SOUTH. EXTENDED...THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH THE PERIOD. BOTH MODELS FORECAST THE FRONT TO MOVE BACK NORTH AND WASH OUT THIS WEEKEND. MEANWHILE AN UPPER LEVEL TROF DEVELOPS ACROSS THE LOWER MISSISSIPPI AND REMAINS NEARLY STATIONARY. AS A RESULT EXPECT CONTINUED PRECIPITATION CHANCES WITH MOIST AIRMASS IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... MEM 72 89 70 89 / 70 20 10 30 MKL 71 87 61 88 / 70 20 10 10 JBR 71 88 65 88 / 70 20 10 30 TUP 72 88 68 90 / 70 40 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Jul 10, 3:30 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT TUE JUL 10 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MID SOUTH THIS EVENING AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY HAVE THE POTENTIAL TO BECOME STRONG WITH WIND GUSTS TO 50 MPH...ALONG WITH LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM...VERY MOIST AND UNSTABLE AIRMASS WILL PRODUCE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE MID-SOUTH THROUGH THE WEEKEND. THESE THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS TO NEAR 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jul 10, 4:17 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT TUE JUL 10 2007 MSZ001-007-102200- DE SOTO MS-TUNICA MS- 417 PM CDT TUE JUL 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO AND TUNICA COUNTIES. A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM ROBINSONVILLE TO 13 MILES WEST OF DUBBS AT 417 PM CDT... MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND TUNICA COUNTIES...INCLUDING THE CITIES OF HORN LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 10, 4:56 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 456 PM CDT TUE JUL 10 2007 MSZ001-008-TNZ088-102245- DE SOTO MS-TATE MS-SHELBY TN- 456 PM CDT TUE JUL 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO...SHELBY AND TATE COUNTIES. A LINE OF STRONG THUNDERSTORMS PRODUCING 35 TO 45 MPH WINDS WAS LOCATED FROM SOUTHEAST MEMPHIS TO ARKABUTLA AT 456 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. PEOPLE IN DESOTO...SHELBY AND TATE COUNTIES...INCLUDING THE CITIES OF COLLIERVILLE...GERMANTOWN...HERNANDO...HORN LAKE...OLIVE BRANCH... SENATOBIA AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Special weather statement, Jul 10, 5:35 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 535 PM CDT TUE JUL 10 2007 MSZ011-102300- QUITMAN MS- 535 PM CDT TUE JUL 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF DARLING AT 535 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 600 PM CDT.
Special weather statement, Jul 10, 5:50 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 550 PM CDT TUE JUL 10 2007 MSZ002-TNZ089-102320- MARSHALL MS-FAYETTE TN- 550 PM CDT TUE JUL 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MARSHALL AND SOUTHERN FAYETTE COUNTIES. STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF HOLLY SPRINGS AT 550 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN FAYETTE AND MARSHALL COUNTIES...INCLUDING THE CITY OF HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 620 PM CDT.
Special weather statement, Jul 10, 6:28 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 628 PM CDT TUE JUL 10 2007 MSZ003-004-110000- TIPPAH MS-BENTON MS- 628 PM CDT TUE JUL 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND TIPPAH COUNTIES. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF GRAVESTOWN AT 628 PM CDT...MOVING EAST AT 40 MPH. PEOPLE IN BENTON AND TIPPAH COUNTIES...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
Special weather statement, Jul 10, 6:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 630 PM CDT TUE JUL 10 2007 TNZ090-110000- HARDEMAN TN- 630 PM CDT TUE JUL 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 14 MILES SOUTHWEST OF BOLIVAR AT 630 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:41 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.